MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5; PERCUTANEOUS CATHETER, ULTRASOUND

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5; PERCUTANEOUS CATHETER, ULTRASOUND
Model Number 7.0 X 60MM
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
Shockwave balloon ruptured and dislodged in the r(ight) common iliac after inflation.Physician deployed stent and pushed balloon against wall of vessel.Physician note: we want to do our final shockwave therapy at the aortoiliac bifurcation at the completion of all the therapies delivered, and as we were done, the balloon ruptured.The maximum balloon dilatation throughout the procedure was 8 atmospheres.We therefore proceeded to extract the shockwave balloon, and upon withdrawal we noted that the distal half of the balloon remained within the body at the level of the right common iliac artery on our wire.We then proceeded to advance our self-expanding stent epic 12 x 60 that extended from the ostium of the right common iliac artery to the very proximal right external iliac artery.This entrapped the segment of the balloon that was left in the common iliac artery.Remnants of the shockwave balloon were trapped outside the deployed stent in the common iliac artery (black dot noted).The patient was told a remnant of the shockwave balloon was left in his body but securing and crushed outside a stent in the right common iliac artery.No harm to patient.

Brand Name
SHOCKWAVE M5
Common Device Name
PERCUTANEOUS CATHETER, ULTRASOUND
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
MDR Report Key13577102
Report Number13577102
Device Sequence Number4410314
Product Code PPN
UDI-Device Identifier00195451000195
UDI-Public(01)00195451000195(17)230531(10)A210519B
Combination Product (Y/N)N
Initial Reporter StateFL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 02/14/2022
Report Date (Section F) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7.0 X 60MM
Device Catalogue NumberM5IVL7060
Device Lot NumberA210519B
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer02/22/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/22/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale
Patient Weight65 KG
Patient RaceWhite
Date Report Sent to FDA02/14/2022